Side Effects – Luspatercept/Reblozyl
Tagged: Luspatercept Reblozyl
February 8, 2023 at 2:55 pm #59245Kenan WhiteParticipant
Would love to get feedback on anyone’s experiences with this drug – I’ve been transfusion free for 6 months but have suffered from side effects that seem to come and go – almost as if ‘the cure is worse than the disease’! I’d love to hear of other’s experience as well as tips for dealing with them – mine range from severe fatigue to nausea to diarrhea and vertigo😬 Misery loves company so please join in!February 8, 2023 at 4:37 pm #59246Jim thomsonParticipant
I been off vidaza since July 2022-i still have neropothy in my right foot -fatigue -sore throat
My doctor is mostly mute on the symptoms – but my cbc test results been mostly goodSeptember 2, 2023 at 2:30 pm #65387cerbysamParticipant
I had my second shot about a week ago and my life is miserable. I am dizzy in the morning to the point I have to sit down a lot. When I lift things my arms feel like I have lifted 80 lbs. My legs are week to. Short on breath when I try to even do simple yard work. I golf at least 3 times a week and now I am afraid to. Was a big pickleball player and I am even afraid to try it feeling like this. None of this happened with the blood transfusions. Now I am preparing for a big trip on September 19 and I sure do not want to feel like this on the trip. Talking with my Doctor after this holidays weekend and pray that we can do something to stop this.September 9, 2023 at 10:38 pm #65407Scott DaveyParticipant
I have Luspatercept injections on a tri-weekly basis. I don’t have any side effects from them other than body aches once in a while. It’s worked well for me to keep my Hgb levels stable (at around 10.x) though I still have extreme fatigue and shortness of breath which goes up and down in severity.September 15, 2023 at 5:23 am #65505Sol PosnerParticipant
I started Lucpatercept more than a year ago. Initially was raising hgb to 11 and as the months went by it slowly was becoming less effective. I wasn’t really experiencing much in the way side affects in the beginning but I started getting dizzy light headed tired joint pain and chest pains and really short of breath when I would start exercising. I just thought these were part of the disease. I began to need transfusions more regularly to where the drug wasn’t really helping. Then this past Feb. there was a pause in taking it because they changed prescription provider. So a few weeks later my side affects were almost all gone. That’s when I realized it was the drug. I was getting transfusions every 4 weeks getting down to 2-3 weeks. But I sure felt better.
I decided to try again 4 weeks ago and put more time in between transfusions I got 5 weeks before I need a transfusion but the side affects are starting to return but not bad. So I decided to wait two weeks til my next injection and see how things go.
This is all my choice as there is nothing else other than stem or bone marrow therapy and I still don’t qualify. So I’m just trying to balance the drug side affects and time in between transfusions.September 15, 2023 at 10:13 am #65506Ashley MoncriefModerator
Thanks so much to everyone for writing in. The side effects of Reblozyl can certainly be a challenge. I spoke to someone recently who is an expert in the development of the medication. They found that it can take up to 21 weeks to see the full potential of the medication and that the side effects may improve after this point for some patients. Part of the reason for the bone pain/joint pain can actually be that the medication is causing your bone marrow to work harder to produce cells. The fatigue can be from the body doing this extra work as well. It is important to talk to your doctor about the side effects you are experiencing. Sometimes changing the dose or the administration schedule can help. When making a decision about whether or not the medication is worth continuing, make sure to consider the long-term impacts of frequent transfusions such as iron overload, potential for reaction, and time away from family. My thoughts are with you as you work with your care team to find the best treatment possible.September 18, 2023 at 7:55 am #65511cerbysamParticipant
I received 2 units of blood on the 13th in place of the Luspatercept . Felt absolutely fabulous since then. Playing golf again, gardening and staying very active. I was so sick when taking the Luspatercept. I will see what my Doctor at Dana Farber says about starting it again. Hope we can find something else that works just as well and does not make me so sick. Thanks to all that responded to my post
Register for an account, or login to post to our message boards. Click here.
- You must be logged in to reply to this topic.